WILLIAM R. ARROWSMITH, M.D.; BARBARA BINKLEY, M.D.; CARL V. MOORE, M.D., F.A.C.P.
Comparatively few severe toxic reactions have resulted from the local use of sulfonamide drugs, presumably because relatively small amounts are placed in the tissues and because excretion is prompt.1 It has been demonstrated that with the dosages used in local application there is only temporary appearance of the drug in the blood.2, 3 The few severe reactions which have been described relate chiefly to the production of hepatic damage. Watson and Spink4 reported fatal hepatitis in two individuals who had received sulfanilamide by intra-peritoneal implantation, and Jackson and Coller3 observed nine instances of jaundice in a group of 62 patients
WILLIAM R. ARROWSMITH, BARBARA BINKLEY, CARL V. MOORE. FATAL AGRANULOCYTOSIS FOLLOWING THE INTRAPERITONEAL IMPLANTATION OF SULFANILAMIDE CRYSTALS(FATAL AGRANULOCYTOSIS FOLLOWING THE INTRAPERITONEAL IMPLANTATION OF SULFANILAMIDE CRYSTALS*). Ann Intern Med. 1944;21:323–329. doi: 10.7326/0003-4819-21-2-323
Download citation file:
Published: Ann Intern Med. 1944;21(2):323-329.
Education and Training, Hospital Medicine.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use